Medical questions & health advice by board certified doctors
"Does the pill make your breasts larger?"
My sister started on the pill and seems to be "chestier" than usual ?
Because of the action of the hormones in the oral contraceptive pills on hormone-receptive tissues in the body (which include breast tissue), there can be a wide range of side effects from taking the pills. Among these side effects, one of the most common is breast tenderness or enlargement. Most of the time, individuals will notice a "tender" sensation in the breast or a subjective sensation of breast enlargement. Rarely the breasts can be objectively enlarged and noticeable to others, such as yourself. Whenever oral contraceptive pills are started, the person taking them should have regular followup with either their primary care doctor or their OB GYN doctor. This followup is to monitor for side effects, both less serious ones like breast tenderness or enlargement, as well as rarer but more serious side effects. Sometimes, it may be necessary to switch to a different type of birth control pill or to a different form of contraception altogether if the side effects are not manageable. I would encourage your sister to follow up with her doctor if she has any questions or concerns about her oral contraceptive pills and the side effects they may be causing. I'm certain they will be happy to discuss the issue.
Need more info?See a doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.